I did not have a great weekend or 39th birthday, for that matter. I called the Heart Center nurse 3 times!! On Friday and Saturday, I began feeling a mild tightness in my chest (on the left side). This was unsettling. I waited until Saturday night to call when I realized it just wasn’t going away. The nurse said he didn’t want to alarm me but that I should keep my nitroglycerin pills close by and use them, if needed, if the pain got worse. Luckily, it never got worse, so I didn’t use them; but it was scary. I was on high alert all weekend. The nurse also said I should call my cardiologist on Monday to let him know what was going on even though I already have an appointment scheduled for Wednesday.
On Sunday night, things got worse (but no pain). I felt dizzy, lightheaded, and very weak late that evening. I hadn’t felt great all day, and my face was extremely pale (maybe jaundiced). I took my night meds around 10pm, and around 11pm I started to feel not well at all. I felt like I might get arm pain or break out into a sweat, but I didn’t. I just had a weird feeling when I was getting ready for bed. The dizziness, lightheadedness, and weakness are so severe so quickly that I decided I needed to call someone. Although, most of it went away while lying in my bed. I called my mom to see if she would come stay with me for the night in case something happened. When she got to my house, she called the Heart Center nurse. We all agreed that it could be the Crestor causing these reactions. The nurse advised that I should not take the Crestor the next night but to still call her at the same time to let her know how I was feeling. She also explained that the doctors PAY THEM to be on call throughout the night and on weekends, so to always call if I needed them…that’s what they’re there for. That relaxed me knowing that I have this lifeline that is a phone call away.
The next day (Monday) was my 39th birthday. This is the birthday I’ve been most thankful for yet I was unable to celebrate at all. I felt nauseous the entire day and very weak. I spent the day checking my Facebook messages on the couch. Happy Birthday to me! Later on that evening, I felt a little better. I had read that Crestor has a half-life of 19 hours, so I’m sure that’s why I was feeling better as the night went on. Today is Tuesday, and I feel SO MUCH better! I have a little color back in my face and have no nausea. Hooray! I am bothered by the fact, though, that my brother saw me last night and said I was pale – like yellow-y skin – like jaundiced. This is a side effect of Crestor, so I plan to share this with my doctor on Wednesday.
One fun new ritual I got to do this weekend was filling my pill container! How fun this is!? It is not as
easy as some may think. I do need to organize all of my pill bottles and all the paperwork that comes with the medicines.
I plan on putting together a large binder that holds all of my paperwork, including the pill descriptions, so I can take this binder to all of my appointments. Since I am daily tracking my hr, bp, and weight, I’m thinking a monthly calendar page may help so I can list all of this date as well as any side effects I’m experiencing. This will be a super easy reference for the nurses and doctors, I think, if I can just show them this at each appointment. Why don’t they still make Trapper Keepers?
I need to put together my list of questions for the cardiologist tomorrow. Doctors’ appointments are now like Christmas to me! I’ll post later about my appointment. Wish me luck!